Doctors often prescribe Klonopin, which is also known as clonazepam, to treat seizures and panic attacks. Unfortunately, the medication comes with a high rate of addiction. If you or a loved one takes clonazepam, it’s essential to know the common Klonopin overdose symptoms. Many of them could require assistance from a young adult rehab program in Tacoma, WA.
What is Klonopin?
Klonopin belongs to a class of drugs known as benzodiazepines. These drugs calm the brain and central nervous system, thereby helping to relieve anxiety. They are a widespread medication, as doctors write more than 18,000,000 prescriptions for them annually.
When taken as directed, this drug can prove very effective at preventing panic attacks. However, it does come with a high risk of addiction. Many people also misuse the drug, making them more likely to experience an overdose.
What are some Klonopin Overdose Symptoms?
If a loved one has taken too much Klonopin, he or she may experience symptoms such as:
- Extreme drowsiness
- Mental confusion
- Blurry vision
- A lack of coordination
- Difficulty breathing
- Coma or unconsciousness
Should you notice these Klonopin overdose symptoms, seek medical attention immediately. Physical severe harm or even death may occur if the condition is left untreated.
Signs of a Klonopin Addiction
Before experiencing Klonopin overdose symptoms, most people will outwardly show signs of an addiction. As such, it is important to identify signs that might indicate someone is developing a Klonopin dependency. One of the first involves using the medication in higher doses than what the doctor prescribed. This often happens when someone builds a tolerance to the drug and requires more of it to achieve the same effects.
The effects of benzodiazepines such as Klonopin increase when an individual takes them in conjunction with alcohol. Accordingly, some people will consume alcohol along with their Klonopin to intensify their effects. They might also begin using other illicit substances such as marijuana or cocaine.
For anyone with a Klonopin addiction, the idea of running out of their medication can induce panic. Therefore, it is not unusual for people to visit more than one physician so they can obtain multiple prescriptions. If this fails, they may resort to buying Klonopin on the black market or stealing other people’s prescriptions.
Those addicted to clonazepam may have difficulty performing everyday tasks unless they have their medication. Even missing one dose can cause anxiety, nausea, headaches, vomiting, or other physical symptoms. For those with a Klonopin dependency, it can often be challenging to focus.
Help from Bayview Recovery
Here at Bayview Recovery, we understand that many people develop an addiction to Klonopin by accident. Others will face a clonazepam addiction along with another substance abuse issue and require help getting free from both. Our programs can prove useful at treating all levels of habit, and include:
- Partial Hospitalization Program (PHP)
- Intensive Outpatient Program (IOP)
- Extended Care Program
- Rehab Aftercare Program
- Dual Diagnosis Treatment Program
We offer each client a custom treatment plan based upon their own needs. With our well-trained counselors supporting you, you can put your Klonopin addiction behind you and begin life anew. Don’t wait until you experience Klonopin overdose symptoms. Contact us right away if you or a loved one is suffering.
Help for a Klonopin Addiction at Bayview Recovery
Do you recognize some of the signs of Klonopin addiction in yourself or a loved one? Do you need help beating your substance abuse problem? If so, professional advice is available at Bayview Recovery. Please contact us today at 855.478.3650 and allow us to get you started on your road to recovery.